Dr Jonathan Hillman

F07 - Carslaw Building
The University of Sydney

Selected publications

Download citations: PDF RTF Endnote

Books

  • Hillman, J. (2012). Algebraic invariants of links. United States: World Scientific Publishing. [More Information]
  • Hillman, J. (2002). Algebraic invariants of links. United States: World Scientific Publishing.
  • Hillman, J. (2002). Four-manifolds, geometries and knots [Geometry and topology monographs; v. 5]. United Kingdom: University of Warwick, Department of Mathematics.

Journals

  • Hillman, J. (2018). Deficiency and commensurators. Journal of Group Theory, 21(3), 511-530. [More Information]
  • Hillman, J. (2018). Sol^3 X E^1-MANIFOLDS. Journal of the Australian Mathematical Society, 105, 46-56. [More Information]
  • Budney, R., Hillman, J. (2017). A small infinitely-ended 2-knot group. Journal of Knot Theory and Its Ramifications, 26(1), 1-11. [More Information]
  • Hillman, J. (2017). Complements of connected hypersurfaces in S4. Journal of Knot Theory and Its Ramifications, 26(2), 1-20. [More Information]
  • Hillman, J. (2017). Indecomposable non-orientable PD3-complexes. Algebraic and Geometric Topology, 17, 645-656. [More Information]
  • Hillman, J. (2017). Indecomposable nonorientable PD3�complexes. Algebraic and Geometric Topology, 17(2), 645-656. [More Information]
  • Hillman, J. (2017). Solvable normal subgroups of 2-knot groups. Journal of Knot Theory and Its Ramifications, 26(11), 1750066-1-1750066-11. [More Information]
  • Hillman, J. (2015). On Farber's invariants for simple 2q-knots. Revue Roumaine de Mathematiques Pures et Appliquees, 60(4), 405-422.
  • Hillman, J., Kochloukova, D., Lima, I. (2014). Pro-p completions of poincare duality groups. Israel Journal of Mathematics, 200(1), 1-17. [More Information]
  • Hillman, J. (2014). The F2- Cohomology Rings of Sol3-Manifolds. Bulletin of the Australian Mathematical Society, 89(2), 191-201. [More Information]
  • Hillman, J. (2013). S2-bundles over 2-orbifolds. Journal of The London Mathematical Society, 87, 69-86. [More Information]
  • Hillman, J., Howie, J. (2013). Seifert Fibered Knot Manifolds. Journal of Knot Theory and Its Ramifications, 22(14), 1-17. [More Information]
  • Dancer, E., Hillman, J., Pistoia, A. (2012). Deformation retracts to the fat diagonal and applications to the existence of peak solutions of nonlinear elliptic equations. Pacific Journal of Mathematics, 256(1), 67-78. [More Information]
  • Hillman, J. (2012). Erratum to "Strongly minimal PD4-complexes" [Topology Appl. 156 (8) (2009) 1565-1577]. Topology and Its Applications: a journal devoted to general, geometric, set-theoretic and algebraic topology, 159(3), 933. [More Information]
  • Hillman, J. (2012). Indecomposable PD3-complexes. Algebraic and Geometric Topology, 12(2012), 131-153. [More Information]
  • Budney, R., Burton, B., Hillman, J. (2012). Triangulating a Cappell-Shaneson knot complement. Mathematical Research Letters, 19(5), 1117-1126. [More Information]
  • Hillman, J. (2011). 2-Knots With Solvable Groups. Journal of Knot Theory and Its Ramifications, 20(7), 977-994. [More Information]
  • Hillman, J. (2011). Alexander Polynomials of Ribbon Links. Journal of Knot Theory and Its Ramifications, 20(2), 327-331. [More Information]
  • Hillman, J. (2011). Geometric decompositions of 4-dimensional orbifold bundles. Journal of The Mathematical Society of Japan, 63(3), 871-886. [More Information]
  • Hillman, J., Roushon, S. (2011). Surgery on SL x En-Manifolds. Canadian Mathematical Bulletin, 54(2), 283-287. [More Information]
  • Hillman, J. (2011). The linking pairings of orientable Seifert manifolds. Topology and Its Applications: a journal devoted to general, geometric, set-theoretic and algebraic topology, 158(3), 468-478. [More Information]
  • Bridson, M., Groves, D., Hillman, J., Martin, G. (2010). Cofinitely hopfian groups, open mappings and knot complements. Groups, Geometry and Dynamics, 4, 693-707. [More Information]
  • Hillman, J., Silver, D., Williams, S. (2010). On reciprocality of twisted Alexander invariants. Algebraic and Geometric Topology, 10(2), 1017-1026. [More Information]
  • Hillman, J. (2009). Embedding 3-manifolds with circle actions. Proceedings of the American Mathematical Society, 137(12), 4287-4294. [More Information]
  • Hillman, J. (2009). Strongly minimal PD4-complexes. Topology and Its Applications: a journal devoted to general, geometric, set-theoretic and algebraic topology, 156(8), 1565-1577. [More Information]
  • Hillman, J. (2008). Finitely dominated covering spaces of 3- and 4- manifolds. Journal of the Australian Mathematical Society, 84, 99-108. [More Information]
  • Hillman, J. (2008). Knot theory and slice conditions. Journal of Knot Theory and Its Ramifications, 17(12), 1511-1517. [More Information]
  • Hillman, J., Shmidt, A. (2008). Pro-p groups with positive deficiency. Bulletin of the London Mathematical Society, 40(6), 1065-1069. [More Information]
  • Berrick, A., Hillman, J. (2008). The Whitehead Conjecture and L2-Betti Numbers. L'Enseignement Mathematique, 54(1-2 January-June 2008), 35-37.
  • Hillman, J., Kochloukova, D. (2007). Finiteness conditions and PD_r-group covers of PD_n-complexes. Mathematische Zeitschrift, 256(1), 45-56. [More Information]
  • Hillman, J. (2007). Geometries and infrasolvmanifolds in dimension 4. Geometriae Dedicata, 129(1), 57-72. [More Information]
  • Hillman, J. (2007). On 4-manifolds with zero-entropy metrics. Bulletin of the London Mathematical Society, 39(2), 327-328. [More Information]
  • Hillman, J. (2006). Centralizers and normalizers of subgroups of PD3-groups and open PD3-groups. Journal of Pure and Applied Algebra, 204(2), 244-257. [More Information]
  • Hillman, J. (2006). PD_4-complexes with strongly minimal models. Topology and Its Applications: a journal devoted to general, geometric, set-theoretic and algebraic topology, 153(14), 2413-2424. [More Information]
  • Hillman, J., Matei, D., Morishita, M. (2006). Pro-p link groups and p-homology groups. Contemporary Mathematics, 416, 121-136.
  • Hillman, J., Livingstone, C., Naik, S. (2006). Twisted Alexander polynomials of periodic knots. Algebraic and Geometric Topology, 6, 145-169. [More Information]
  • Hillman, J. (2005). An indecomposable PD_3-complex whose fundamental group has infinitely many ends. Mathematical Proceedings of the Cambridge Philosophical Society, 138(1), 55-57. [More Information]
  • Hillman, J. (2005). Singularities of plane algebraic curves. Expositiones Mathematicae, 23(3), 233-254. [More Information]
  • Hillman, J. (2004). An indecomposable PD_3-complex : II. Algebraic and Geometric Topology, 4, 1103-1109.
  • Hillman, J. (2004). Homomorphisms Of Nonzero Degree Between PD_n-Groups. Journal of the Australian Mathematical Society, 77(3), 335-348.
  • Hong, S., Eades, P., Hillman, J. (2004). Linkless Symmetric Drawings Of Series Parallel Digraphs. Computational Geometry, 29(3), 191-221. [More Information]
  • Hillman, J. (2004). PD_4-Complexes With Free Fundamental Group. Hiroshima Mathematical Journal, 34(3), 295-306.
  • Hillman, J. (2004). PD_4-Complexes With Fundamental Group A PD_2-Group. Topology and Its Applications: a journal devoted to general, geometric, set-theoretic and algebraic topology, 142(1-3), 49-60. [More Information]
  • Berrick, A., Hillman, J. (2003). Perfect and acyclic subgroups of finitely presentable groups. Journal of The London Mathematical Society, 68(2), 683-698. [More Information]
  • Hillman, J. (2003). Tits alternatives and low dimensional topology. Journal of The Mathematical Society of Japan, 55(2), 365-383. [More Information]
  • Hillman, J. (2002). An homology 4-sphere group with negative deficiency. L'Enseignement Mathematique, 48, 259-262.
  • Hillman, J. (2002). Deficiencies of lattices in connected Lie groups. Bulletin of the Australian Mathematical Society, 65, 393-397.
  • Hillman, J. (2002). On 4-dimensional mapping Tori. Contemporary Mathematics, 314(2002), 97-105.

Conferences

  • Hillman, J. (2015). Sections of surface bundles. Interactions between low dimensional topology and mapping class groups, Bonn: Mathematical Sciences Publishers. [More Information]
  • Hillman, J. (2013). The Groups of Fibred 2-Knots. Geometry and Topology Down Under A conference in Honour of Hyam Rubinstein, Australia: American Mathematical Society. [More Information]
  • Hillman, J. (2005). Hermitian pairings and isolated singularities. Australian-Japanese Workshop on Real and Complex Singularities, Singapore: World Scientific Publishing.

2018

  • Hillman, J. (2018). Deficiency and commensurators. Journal of Group Theory, 21(3), 511-530. [More Information]
  • Hillman, J. (2018). Sol^3 X E^1-MANIFOLDS. Journal of the Australian Mathematical Society, 105, 46-56. [More Information]

2017

  • Budney, R., Hillman, J. (2017). A small infinitely-ended 2-knot group. Journal of Knot Theory and Its Ramifications, 26(1), 1-11. [More Information]
  • Hillman, J. (2017). Complements of connected hypersurfaces in S4. Journal of Knot Theory and Its Ramifications, 26(2), 1-20. [More Information]
  • Hillman, J. (2017). Indecomposable non-orientable PD3-complexes. Algebraic and Geometric Topology, 17, 645-656. [More Information]
  • Hillman, J. (2017). Indecomposable nonorientable PD3�complexes. Algebraic and Geometric Topology, 17(2), 645-656. [More Information]
  • Hillman, J. (2017). Solvable normal subgroups of 2-knot groups. Journal of Knot Theory and Its Ramifications, 26(11), 1750066-1-1750066-11. [More Information]

2015

  • Hillman, J. (2015). On Farber's invariants for simple 2q-knots. Revue Roumaine de Mathematiques Pures et Appliquees, 60(4), 405-422.
  • Hillman, J. (2015). Sections of surface bundles. Interactions between low dimensional topology and mapping class groups, Bonn: Mathematical Sciences Publishers. [More Information]

2014

  • Hillman, J., Kochloukova, D., Lima, I. (2014). Pro-p completions of poincare duality groups. Israel Journal of Mathematics, 200(1), 1-17. [More Information]
  • Hillman, J. (2014). The F2- Cohomology Rings of Sol3-Manifolds. Bulletin of the Australian Mathematical Society, 89(2), 191-201. [More Information]

2013

  • Hillman, J. (2013). S2-bundles over 2-orbifolds. Journal of The London Mathematical Society, 87, 69-86. [More Information]
  • Hillman, J., Howie, J. (2013). Seifert Fibered Knot Manifolds. Journal of Knot Theory and Its Ramifications, 22(14), 1-17. [More Information]
  • Hillman, J. (2013). The Groups of Fibred 2-Knots. Geometry and Topology Down Under A conference in Honour of Hyam Rubinstein, Australia: American Mathematical Society. [More Information]

2012

  • Hillman, J. (2012). Algebraic invariants of links. United States: World Scientific Publishing. [More Information]
  • Dancer, E., Hillman, J., Pistoia, A. (2012). Deformation retracts to the fat diagonal and applications to the existence of peak solutions of nonlinear elliptic equations. Pacific Journal of Mathematics, 256(1), 67-78. [More Information]
  • Hillman, J. (2012). Erratum to "Strongly minimal PD4-complexes" [Topology Appl. 156 (8) (2009) 1565-1577]. Topology and Its Applications: a journal devoted to general, geometric, set-theoretic and algebraic topology, 159(3), 933. [More Information]
  • Hillman, J. (2012). Indecomposable PD3-complexes. Algebraic and Geometric Topology, 12(2012), 131-153. [More Information]
  • Budney, R., Burton, B., Hillman, J. (2012). Triangulating a Cappell-Shaneson knot complement. Mathematical Research Letters, 19(5), 1117-1126. [More Information]

2011

  • Hillman, J. (2011). 2-Knots With Solvable Groups. Journal of Knot Theory and Its Ramifications, 20(7), 977-994. [More Information]
  • Hillman, J. (2011). Alexander Polynomials of Ribbon Links. Journal of Knot Theory and Its Ramifications, 20(2), 327-331. [More Information]
  • Hillman, J. (2011). Geometric decompositions of 4-dimensional orbifold bundles. Journal of The Mathematical Society of Japan, 63(3), 871-886. [More Information]
  • Hillman, J., Roushon, S. (2011). Surgery on SL x En-Manifolds. Canadian Mathematical Bulletin, 54(2), 283-287. [More Information]
  • Hillman, J. (2011). The linking pairings of orientable Seifert manifolds. Topology and Its Applications: a journal devoted to general, geometric, set-theoretic and algebraic topology, 158(3), 468-478. [More Information]

2010

  • Bridson, M., Groves, D., Hillman, J., Martin, G. (2010). Cofinitely hopfian groups, open mappings and knot complements. Groups, Geometry and Dynamics, 4, 693-707. [More Information]
  • Hillman, J., Silver, D., Williams, S. (2010). On reciprocality of twisted Alexander invariants. Algebraic and Geometric Topology, 10(2), 1017-1026. [More Information]

2009

  • Hillman, J. (2009). Embedding 3-manifolds with circle actions. Proceedings of the American Mathematical Society, 137(12), 4287-4294. [More Information]
  • Hillman, J. (2009). Strongly minimal PD4-complexes. Topology and Its Applications: a journal devoted to general, geometric, set-theoretic and algebraic topology, 156(8), 1565-1577. [More Information]

2008

  • Hillman, J. (2008). Finitely dominated covering spaces of 3- and 4- manifolds. Journal of the Australian Mathematical Society, 84, 99-108. [More Information]
  • Hillman, J. (2008). Knot theory and slice conditions. Journal of Knot Theory and Its Ramifications, 17(12), 1511-1517. [More Information]
  • Hillman, J., Shmidt, A. (2008). Pro-p groups with positive deficiency. Bulletin of the London Mathematical Society, 40(6), 1065-1069. [More Information]
  • Berrick, A., Hillman, J. (2008). The Whitehead Conjecture and L2-Betti Numbers. L'Enseignement Mathematique, 54(1-2 January-June 2008), 35-37.

2007

  • Hillman, J., Kochloukova, D. (2007). Finiteness conditions and PD_r-group covers of PD_n-complexes. Mathematische Zeitschrift, 256(1), 45-56. [More Information]
  • Hillman, J. (2007). Geometries and infrasolvmanifolds in dimension 4. Geometriae Dedicata, 129(1), 57-72. [More Information]
  • Hillman, J. (2007). On 4-manifolds with zero-entropy metrics. Bulletin of the London Mathematical Society, 39(2), 327-328. [More Information]

2006

  • Hillman, J. (2006). Centralizers and normalizers of subgroups of PD3-groups and open PD3-groups. Journal of Pure and Applied Algebra, 204(2), 244-257. [More Information]
  • Hillman, J. (2006). PD_4-complexes with strongly minimal models. Topology and Its Applications: a journal devoted to general, geometric, set-theoretic and algebraic topology, 153(14), 2413-2424. [More Information]
  • Hillman, J., Matei, D., Morishita, M. (2006). Pro-p link groups and p-homology groups. Contemporary Mathematics, 416, 121-136.
  • Hillman, J., Livingstone, C., Naik, S. (2006). Twisted Alexander polynomials of periodic knots. Algebraic and Geometric Topology, 6, 145-169. [More Information]

2005

  • Hillman, J. (2005). An indecomposable PD_3-complex whose fundamental group has infinitely many ends. Mathematical Proceedings of the Cambridge Philosophical Society, 138(1), 55-57. [More Information]
  • Hillman, J. (2005). Hermitian pairings and isolated singularities. Australian-Japanese Workshop on Real and Complex Singularities, Singapore: World Scientific Publishing.
  • Hillman, J. (2005). Singularities of plane algebraic curves. Expositiones Mathematicae, 23(3), 233-254. [More Information]

2004

  • Hillman, J. (2004). An indecomposable PD_3-complex : II. Algebraic and Geometric Topology, 4, 1103-1109.
  • Hillman, J. (2004). Homomorphisms Of Nonzero Degree Between PD_n-Groups. Journal of the Australian Mathematical Society, 77(3), 335-348.
  • Hong, S., Eades, P., Hillman, J. (2004). Linkless Symmetric Drawings Of Series Parallel Digraphs. Computational Geometry, 29(3), 191-221. [More Information]
  • Hillman, J. (2004). PD_4-Complexes With Free Fundamental Group. Hiroshima Mathematical Journal, 34(3), 295-306.
  • Hillman, J. (2004). PD_4-Complexes With Fundamental Group A PD_2-Group. Topology and Its Applications: a journal devoted to general, geometric, set-theoretic and algebraic topology, 142(1-3), 49-60. [More Information]

2003

  • Berrick, A., Hillman, J. (2003). Perfect and acyclic subgroups of finitely presentable groups. Journal of The London Mathematical Society, 68(2), 683-698. [More Information]
  • Hillman, J. (2003). Tits alternatives and low dimensional topology. Journal of The Mathematical Society of Japan, 55(2), 365-383. [More Information]

2002

  • Hillman, J. (2002). Algebraic invariants of links. United States: World Scientific Publishing.
  • Hillman, J. (2002). An homology 4-sphere group with negative deficiency. L'Enseignement Mathematique, 48, 259-262.
  • Hillman, J. (2002). Deficiencies of lattices in connected Lie groups. Bulletin of the Australian Mathematical Society, 65, 393-397.
  • Hillman, J. (2002). Four-manifolds, geometries and knots [Geometry and topology monographs; v. 5]. United Kingdom: University of Warwick, Department of Mathematics.
  • Hillman, J. (2002). On 4-dimensional mapping Tori. Contemporary Mathematics, 314(2002), 97-105.

To update your profile click here. For support on your academic profile contact .